MAUDE Adverse Event Report: CONMED LARGO 13.5 X 25.5 X 0.4MM MICRO OSCILLATOR BLADE, CRESCENTIC; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED LARGO 13.5 X 25.5 X 0.4MM MICRO OSCILLATOR BLADE, CRESCENTIC; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number 5023-171
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.Device not yet received.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the, 00502317100, 13.5 x 25.5 x 0.4mm micro oscillator blade, crescentic was being used on (b)(6) 2022 during an ankle reconstruction procedure and ¿the blade snapped into two pieces while dr (b)(6) making a cut.Neither the doctor nor the patient was injured; one part of the blade stayed in the microfree handpiece and the other was lodged in the bone.¿ after further assessment it was found that the device fragments were completely retrieved with needle-nose clamps.The procedure was completed with a 1 minute delay while swapping out blades.There was no injury or impact to the patient or user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the, 00502317100, 13.5 x 25.5 x 0.4mm micro oscillator blade, crescentic was being used on 14apr22 during an ankle reconstruction procedure and ¿the blade snapped into two pieces while dr k.Making a cut.Neither the doctor nor the patient was injured; one part of the blade stayed in the microfree handpiece and the other was lodged in the bone.¿ after further assessment it was found that the device fragments were completely retrieved with needle-nose clamps.The procedure was completed with a 1 minute delay while swapping out blades.There was no injury or impact to the patient or user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Reported event is confirmed.Customer complaint of the blade snapped was confirmed.Visual examination of the returned used, item 00502317100 confirms the reported problem and found blade broken off at the weld.Mc crescentic 13.5mm x 25.5mm x.4mm was detached from mc crescentic/intra-oral hub, modified at the weld joints.Both parts were returned for evaluation.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 21 reports, regarding 27 devices, for this device family and failure mode.During this same time frame 1,782,422 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00002.Per the instructions for use, the user is advised the following: prior to each use, ensure all accessories are correctly and completely attached and perform the required preoperative functional tests for the equipment and accessories.Do not operate oscillating saw or reciprocating saw without a blade locked securely in place.Damage to the handpiece can occur.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
13.5 X 25.5 X 0.4MM MICRO OSCILLATOR BLADE, CRESCENTIC
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key14285621
Report Number1017294-2022-00052
Device Sequence Number6200019
Product Code GFA
UDI-Device Identifier10845854006153
UDI-Public(01)10845854006153(17)260203(30)1(10)1147264
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2026
Device Model Number5023-171
Device Catalogue Number00502317100
Device Lot Number1147264
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2022
Supplement Date Received by Manufacturer06/01/2022
Initial Report FDA Received Date05/05/2022
Supplement Report FDA Received Date06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexMale
Patient EthnicityNon Hispanic